MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 4X8; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 4X8; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0408
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30352243) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the 4mm x 8cm orbit galaxy complex xtrasoft coil (640cx0408 / 30352243) was the third coil used; the coil could not be advanced nor retrieved by the physician.As a result, the physician removed the coil and the concomitant microcatheter at the same time.After inspection post removal, the coil was observed to be in stretched condition.The physician used another 4mm x 8cm orbit galaxy complex xtrasoft coil to complete the procedure.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the returned complaint device on 11/5/2020.The returned product underwent evaluation and analysis.[conclusion]: the healthcare professional reported that during the procedure, the 4mm x 8cm orbit galaxy complex xtrasoft coil (640cx0408 / 30352243) was the third coil used; the coil could not be advanced nor retrieved by the physician.As a result, the physician removed the coil and the concomitant microcatheter at the same time.After inspection post removal, the coil was observed to be in stretched condition.The physician used another 4mm x 8cm orbit galaxy complex xtrasoft coil to complete the procedure.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 4mm x 8cm orbit galaxy complex xtrasoft coil was received contained in a pouch.Visual inspection was performed.The hypotube was observed kinked at 72cm and at 88cm from the proximal end.The device underwent microscopic inspection.The embolic coil was noted outside of the introducer and in good condition.Functional evaluation was not performed due to the kinked condition of the hypotube.A review of manufacturing documentation associated with this lot (30352243) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that the coil could not be advanced nor retracted during the procedure.The physician removed the coil and concomitant microcatheter at the same time.Post removal, it was reported that the coil was stretched.Based on the returned device, the hypotube was kinked in two areas, at 72cm and at 88cm from the proximal end.The condition of the hypotube precluded functional testing of the device.However, the kinked areas may have been the contributing factors to the reported issue that the coil could not be advanced and could not be retracted.The kinks were likely due to excessive force that may have been inadvertently applied during procedural handling.The reported issue that the coil was stretched post-removal was not confirmed.The returned device was microscopically inspected, and the coil was found outside of the introducer in good condition.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event of failure to detach was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG CMPLX XTRASOFT COIL 4X8
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10737738
Report Number3008114965-2020-00455
Device Sequence Number1114786
Product Code KRD
UDI-Device Identifier10886704030638
UDI-Public10886704030638
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number640CX0408
Device Catalogue Number640CX0408
Device Lot Number30352243
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Initial Date Received by Manufacturer 10/07/2020
Supplement Date Received by Manufacturer11/05/2020
Initial Report FDA Received Date10/26/2020
Supplement Report FDA Received Date11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1